MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,BIO-COMP P-LCK,2.9X 12.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTR ANCH,BIO-COMP P-LCK,2.9X 12.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTR ANCH,BIO-COMP P-LCK,2.9X 12.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a surgery the anchor broke in two parts when inserting the device without applying pressure.The eyelet was not damaged.The two broken parts were retrieved from the patient.There was no harm for patient, operator or third party reported.No further information received.Update avoe 03-apr-2023 further information was provided that the error occurred during a labrum refixation surgery.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update, khe, 26-apr-2023 further information was received with the device.Only the broken part was sent in, the ar-2923bc-1 was discarded.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-2923bc-1 was received for investigation.The only returned part was the eyelet and the 2.9mm pushlock.No functional test was performed on the received devices due to the damage.Visual evaluation found that the bio is damaged at the distal end of the screw missing the geometry.Also, a crack was observed.The method of bone preparation employed during the procedure and bone quality encountered was not provided.Per dfu-0087.Section g.Precautions.During the insertion, ensure that the angle of the anchor insertion is coaxial to the of the previously prepared bone socket¿the most likely cause for applying excessive force applied during use.Per event description: update avoe 03-apr-2023.¿further information was provided that the error occurred during a labrum refixation surgery¿.It is unknown details of the type of error that occurred during the procedure.The most likely cause for the reported failure is a user error.

Brand Name
SUTR ANCH,BIO-COMP P-LCK,2.9X 12.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16838879
Report Number1220246-2023-06632
Device Sequence Number7527750
Product Code MAI
UDI-Device Identifier00888867269170
UDI-Public00888867269170
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberSUTR ANCH,BIO-COMP P-LCK,2.9X 12.5MM
Device Catalogue NumberAR-2923BC-1
Device Lot Number15044923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown